READ IMPORTANT about ZOCORE for cholesterol

Discussion in 'Fibromyalgia Main Forum' started by carebelle, Oct 25, 2006.

  1. carebelle

    carebelle New Member

    I am still in alot of pain but I believe some of the pain really was from zocore.I took it for 7 years before I realized this. I also have ALOT of my swelling going down since I have stop this drug .The stiffness is still bad but getting better.

    I urge anyone on zocore that has terrible burning pain all over and muscle pain to ask your Doctor if it could be caused by your zocore .Please let me know if anyone has found that zocore has caused them extra pain.
  2. dononagin

    dononagin New Member

    I think alot of the cholesterol drugs flare up our pain. I've trie lipator and vytoran and couldn't take either as my pain was doubled.
    hugs!
  3. Marta608

    Marta608 Member

    Carebelle, the PA I see prescribed red rice yeast for my high cholesterol for that very reason; that many cholesterol drugs cause more pain.

    Now we'll see what the red rice yeast does for me. I'm to take it for three months, then we check levels again.

    Marta
  4. carebelle

    carebelle New Member

    what is red rice yeast ? How do you take it?
  5. LOVED

    LOVED New Member

    Carebelle, I have been on cholestrol meds for years(it runs in the family). Last year my DR upped the dose of Lipitor and I was off on a real roller coaster ride. Terrible leg cramps. DR tried different meds and nothing kept the leg cramps away. He put me on Crestor(which my insurance is balking at, of course). But so far after 3 months no leg cramps aside from "normal" FM pains. Each person reacts differently to the statin meds and it is important(if miserable) to keep trying until one of them clicks with you.
    LOVED
  6. Marta608

    Marta608 Member

    As Lu said, red rice yeast is a natural statin. Mine comes in (reddish) capsules and I take one twice a day.

    I have my fingers crossed! Suppose that will help my cholesterol?? ;>)

    Marta
  7. gnanny

    gnanny New Member

    My doctor told me when I was prescribed one that I needed to let her know if I felt muscle pain. I said with the fibro how would I know? She gave me a dismissive wave and laughed, said I would 'know'.

    That just told me she didnt understand my fibro pain at all.
  8. Vegan_Zoey

    Vegan_Zoey New Member

    If cholesterol is giving you a problem, and the meds are all painful, have you considered trying a vegan diet? most people experience a 30-50 point drop just by going vegan.

    :)
  9. larryh

    larryh New Member

    I didn't notice a lot of extra pain from taking Zocor, but when I did some research on the dangers of taking it and other cholesterol medications I decided it was riskier to take it than not. Of course that is a personal choice, but I would strongly recommend anyone taking it to do some research other than on the web site of the manufacture. Realy we should do this for anything we take. Don't trust the drug companies to tell you the whole story.

    Larry